Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feel like air trapped in stomach with foul smelling mucus and blood in vomiting. What is the cure?

Answered by
Dr.
Dr. Rakesh Karanwal

Internal Medicine Specialist

Practicing since :1980

Answered : 1357 Questions

default
Posted on Tue, 10 Dec 2013 in Digestion and Bowels
Question: Since this morning I feel like I have a ball of air trapped at the top of my stomach (under my solar plexus) and it feels like its getting worse. I now feel like throwing up and when I do I only see a thick foul smelling mucus that seems to have blood in it. Eight years ago I had my left kidney remove for cancer.
doctor
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Problems are due to acute acidity or indigestion. Detailed Answer: Hi there, Thanks for your query. Firstly, in order to PINPOINT the exact cause of your problems; give you a SOUND professional advice; and, TRUE VALUE FOR YOUR MONEY, I request you to kindly provide additional information as follows, at the EARLIEST :- # Are you taking any pain-killers, which- if used frequently- can cause stomach ulcers, increased acid formation and mild bleeding from the ulcers. # Do you have chronic sinus problem, since it is very common for foul-smelling and blood-tinged mucus from infected sinuses to trickle down into the back of the throat, cause nausea and make you feel like throwing up. # Do you have chronic indigestion, irregular bowel movements, constipation, foul-smelling gas from anus? This is due to harmful bacteria in the intestine. # Did you have a follow-up session with your cancer specialist and has he cleared that renal cancer has been totally eradicated. # Current medications, if any. Nevertheless, the available information suggests that you have acute acidity, with possible mild bleeding in the stomach (as suggested by blood-tinged mucus). The foul-smelling mucus suggests chronic indigestion; the problems can also be due to food poisoning. However, pending receipt of the additional information, please take the following actions for INSTANT RELIEF from the present symptoms; further evaluation / investigations will ensue, if required :- * Take Anti-nausea/anti-emetic drug, such as, metoclopramide thrice daily for 2-3 days, which will relieve you of nausea and urge to throw up. It will also facilitate propulsion of food and air bubble, down into the intestine, thus giving you relief. * Anti-acid drug called Proton-Pump Inhibitors, such as Pantoprazole (twice daily) or rabeprazole, to reduce the stomach symptoms. * Take Probiotics, such as Lactobacilli thrice daily; along with digestive enzymes. * STOP all pain-killers immediately (if at all, you have been taking them) * You should get an Endoscopy done at the earliest to see for inner lining of the stomach and early part of intestine for evidence of inflammation/ulcers and the source of mild bleed. THE ADDITIONAL INFORMATION AS DESIRED, WILL BE OF INVALUABLE HELP TO ME TO ADVISE YOU OF THE BEST COURSE OF ACTION. Consult your doctor and apprise him of my opinion. I am certain that he agrees with my opinion and clinical acumen and prescribe the advised drugs in appropriate doses. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. AM EAGERLY AWAITING THE REQUIRED INFORMATION. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Karanwal 2 hours later
I think that by saying the word mucus it may have mislaid you. I was trying to describe a more yellow acid and sticky substance it was in no way green the only medicine I take effexor 150 milugrams 2 times a day for depression I do not take any painkillers and do not usually have any kind of problem with acid. The cancer was removed and was cleared many years ago. I only mention the cancer as its always a concern of mine I may add that the pain and discomfort seems to come in waves every 20-30 minutes substance
doctor
Answered by Dr. Rakesh Karanwal 3 hours later
Brief Answer: problem's due to acute gastritis or food poisoning Detailed Answer: Hi there, It's nice hearing back from you and thanks for the additional information. Firstly, the yellow sticky substance is in fact, acid. Green colored substance is Bile. In view of the acute onset of problems, you are suffering from either, acute gastritis (probably due to some food contamination), along with a mild impairment of intestinal movement (forward propulsion movement which pushes the food from the stomach, into the intestine for digestion). Consequently, fullness of stomach due to hampered intestinal movement, is usually perceived as a large air bubble in the stomach. Though Efexor in high doses, causes nausea, vomiting and reduced intestinal movements, these problems do not occur suddenly. There is nothing to worry, as the problem is transient which will last for 2-3 days. But the problems will be relieved WITH THE DRUGS ALREADY RECOMMENDED EARLIER. Once you stop vomiting/nauseating, also take a 5-day course of Metronidazole for the intestinal infection. Consult your doctor who will prescribe the advised medicines in appropriate doses, frequency and duration. It would be grossly unethical on my part to prescribe drugs by Brand names; this is also a Policy of the website administrators. I will be happy to respond to further clarifications, if any. Fond regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Effexor

doctor1 MD

I have been on Venlafaxine 75mg for many years after hysterectomy. Originally Effexor to reduce hot flashes. It did seem to help. then had to go to generic. I am trying to wean off of it. I ve been taking 1/2 tablet for quite some time. Have been taking 1/2 tablet every other night for approximately 6 weeks. When I try to stretch it out another day between, I get dizzy & light-headed, (hard to describe the exact feeling) that gives me a queezy stomach. How best can I get off of this medication? Thank you!

doctor1 MD

I had a complete hysterectomy about 3 years ago and have never seemed to recover/feel like my old self ever since. I took whatever hormone that my doctor prescribed (orally) for about 3-6 months. It made me gain about 20lbs. I switched to the Vivelle dot patch .075 and lost the weight, but have battled all the symptoms associated with low estrogen especially depression and cognitive/memory issues. I ve been through the wringer so to speak over the last two years. I had my hormone levels tested. I had high DHEA and prolactin levels. They put me on cabergoline (0.5 mg 2x a week). I am also taking Effexor (150 mg). It s helped a little but I still am not myself. Could this patch just not be strong enough or what? I m so sorry. I did not realize there was a charge for this! Please disregard.

doctor1 MD

CBC Site/Specimen 18 May 2011 0637 Units Ref Rng

Hemoglobin BLOOD 14.0 g/dL (12.0-16.0)

Hematocrit BLOOD 41.8 % (36-46)

WBC BLOOD 5.10 x10(3) (4.3-10.0)

RBC BLOOD 4.70 x10(6) (4.0-5.2)

MCV BLOOD 88.9 fL (80-100)

MCH BLOOD 29.8 pg (26-34)

MCHC BLOOD 33.5 g/dL (31-36)

RDW CV BLOOD 12.2 % (11.5-14.5)

Platelets BLOOD 155 x10(3) (150-400)



MPV BLOOD 12.4 (H) Fl (7.4-10.4) HIGH



Neutrophils BLOOD 55.2 % (36-66)

Lymphocytes BLOOD 33.3 % (24-44)



Monocytes BLOOD 8.2 (H) % (0-7.1) HIGH



Eosinophils BLOOD 2.7 % (0-3.2)

Basophils BLOOD 0.4 % (0-0.6)

Neutrophils BLOOD 2.8 x10(3) (1.8-7.7)

Lymphocytes BLOOD 1.7 x10(3) (1.0-4.8)

Monocytes BLOOD 0.4 x10(3) (0-0.8)

Eosinophils BLOOD 0.14 x10(3) (0-0.45)

Basophils BLOOD 0.02 x10(3) (0-0.2)

Nucleated RBC/100 WBC BLOOD 0.0 /100 WBCs (0.0-0.0)



PH from urine was 7.5 with a range of 5.0-7.0 and Leukocyte Esterase was 2+ and WBC is 10.4 with a range of 0-8



any thoughts? I'm 35, 155 white female on vicoden for a year for RSD and before that was percocet. I take celebrex for anti-inflammation and effexor for the depression caused from the RSD otherwise CRPS.

doctor1 MD

I drink 2 gallons of plain seltzer water a day, have migraines, tired, and eat healthy....I know I need salt and potassium because of the amount of water so I eat accordingly. I m also amneic, but try to take iron supplements every other day,but still constipated....what s going on?? I m not diabetic, and in fairly good shape 5 7, 145lbs. I never eat fast foods and try to eat organically when possible. I m also on imitrax and effexor. Thoughts??

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

I've been having dizzy spells but when I get to the hospital they do blood work and EKG. They say it's all normal results. They think it's my anxiety . I'm on effexor xr for depression and GAD. They say I've got health anxiety also. They put me on...

doctor1 MD

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=350303 Still suffering can t with taking Effexor then dont move bowls could even pro long as msny days. If i stop i move bowls that has been backed up a few days but, i...